MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the middle section.The patient was undergoing treatment of an amorphous, unruptured left internal carotid artery (ica) aneurysm with a max diameter of 5 mm and a 8 mm neck diameter.It was noted that the patient's vessel tortuosity was severe.The landing zone was 4.5mm distally and 5mm proximally.Dual antiplatelet treatment (dapt) was administered.The pru level was 112.It was reported that during a neurovascular flow diversion procedure involving a pipeline embolization device, the mid-section of the pipeline would not open despite all troubleshooting/maneuvers to get the 5mm device open.The pipeline was positioned in a bend middle section.More than 50% of the pipeline was deployed when it failed to open and was resheathed more than two times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed with the microcatheter from the patient.The pipeline was used for an indication that is approved (on-label).Once 5x35 was removed and a new device was deployed, the angiographic final result post-procedure was good.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that in order to complete the procedure, the pipeline was removed and a new 5x30 pipeline was deployed without issue.The cause of the failure to open was not determined.There was tortuosity throughout the vessel.Distal and proximal landing zones were straight when the pipeline failed to open.5x35 pipeline was resheathed in the vessel a couple of times in an attempt to get it to open.The information is confirmed by the physician.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22046873
Report Number2029214-2025-01217
Device Sequence Number18369820
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public00763000284756
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB532292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/11/2025
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight53 KG